MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon of 10mm x 4cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter had ruptured during use.There was no reported patient injury.The lesion was at the iliac artery with calcification.The lesion was severely calcified.The vessel tortuosity was severe.The percentage of stenosis was 80%.The device was not used for a chronic total occlusion (total occlusion >3 months).The product was removed intact (in one piece) from the patient.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty crossing the lesion.The catheter was in an acute bend.There was no difficulty removing the product from the hoop and when removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The user was unable to depress the plunger into the syringe/indeflator when trying to inflate.The balloon inflated normally.The balloon did not maintain pressure during inflation.The balloon burst.The shaft did not burst.The balloon did not seem to ¿stick¿ to a stent.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The device was not returned for analysis as it was discarded by mistake.A product history record (phr) review of lot 82181639 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification and tortuosity with 80% stenosis may have contributed to the reported event, as it is known that calcium may damage balloon material.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of 10mm x 4cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter had ruptured during used.There was no reported patient injury.The lesion was at the iliac artery with calcification.The lesion was severely calcified.The vessel tortuosity was severe.The percentage of stenosis was 80%.The device was not used for a chronic total occlusion (total occlusion >3 months).The product was removed intact (in one piece) from the patient.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty crossing the lesion.The catheter was in an acute bend.There was no difficulty removing the product from the hoop and when removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The user was unable to depress the plunger into the syringe/indeflator when trying to inflate.The balloon inflated normally.The balloon did not maintain pressure during inflation.The balloon burst.The shaft did not burst.The balloon did not seem to ¿stick¿ to a stent.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The device will not be returned for evaluation as it was discarded by mistake.

Brand Name
POWERFLEXPRO 10MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10351982
Report Number9616099-2020-03819
Device Sequence Number19454276
Product Code LIT
UDI-Device Identifier20705032060063
UDI-Public20705032060063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number4401004X
Device Catalogue Number4401004X
Device Lot Number82181639
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2020
Initial Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1